Please don't provide answers/suggestions on how I can improve/squeeze out more FPS. I want to know what caused the FPS drop and tearing. Thanks!
Yesterday, I noticed a significant FPS drop while playing Counter Strike Global Offensive. This drop is out of the blue as I have been playing CSGO using my updated specs for the past 4 months without any issues.
- OS: Windows 7 Professional 64
- Intel Core i5 2500K @ 3.30GHz (temp: 36 °C)
- Memory: 20GB (two 8GB and two 2GB)
- OS SSD: 120GB Crosair
- Game is on: 250GB SSD Samsung Evo (upgraded last Nov.)
- Graphics Card: 2047MB NVIDIA GeForce GTX 770 (upgraded last Nov.) (temp: 37 °C)
- Motherboard: Asus P8P67 LE (http://www.asus.com/Motherboards/P8P67_LE/specifications/)
- Cooler Master Hyper 212 EVO - CPU Cooler (recently upgraded)
- Corsair CX Series 750 Watt ATX/EPS Modular 80 PLUS Bronze PSU (upgraded last Nov.)
- Sound Card: Integrated sound card
- Monitor: VS248H-P
- Drivers: I double checked and they are all up to date (I have a Sennheiser driver for the Sennheiser 363D headset, that's up to date as well)
Like I said, this issue came out of no where because I was playing fine the day before and the next morning the FPS dropped from a regular of 299ish to 40ish. All my settings are set to low or very low and these settings have been unchanged for 2 years.
I re-tested my computer using the Microsoft Experience Index test and got the same score (Graphics remained the same at 7.9) All video play back at HD is fine.
I've also tried Minecraft which is giving me no issues FPS wise. I've tried Borderlands The Pre-Sequal in 1080 without much issue.
What I have tried so far:
- Uninstalled the Nvidia Experience app as some people say that could cause issues. Did not resolve the issue.
- Uninstalled and reinstalled CSGO in Steam. Did not resolve the issue.
- Restarted PC several times. Did not resolve the issue.
- Uninstalled the Nvidia HD Audio driver as some people say that could cause issues. Did not resolve the issue.
- Deleted the background.swf file from csgo folder as some people say that cold cause issues. Did not resolve the issue.
- I use two monitors, one connected via HDMI and the other vis DVI. I disconnected the DVI monitor and retained the HDMI monitor and vice versa. Did not resolve the issue.
- Uninstalled and clean installed the Nvidia driver. Did not resolve the issue.
- Unseated the graphics card and removed the few dusts on it and reseated the graphics card. Did not help
- Updated my Realtek Audio Driver to most recent. Did not help.
- The GPU fans are fine, I visually inspected them. Temp on GPU is around 35C when idle and plateau to 90C when benchmarking (using Furmark test)
- I have tried setting fps_max to 120 but I still get the fps drop and tearing. I haven't tried setting fps_max to 60 yet (60 is my monitor's refresh rate) Will try after work.
- Set muzzle_flashlight 0 does not work either.
View my dxdiag report here: http://pastebin.com/szsz4e09
What I have noticed:
1) When I shoot a gun in game, my FPS would drop. My FPS would drop other times while in game, shooting a gun would contribute to the drop. I made sure I updated my Realtek HD audio driver to the latest. Did not help. I also uninstalled the Nvidia HD Audio driver, did not help.
2) I notice horizontal transparant lines whiles playing if I move left and right. It's as if the bottom of the screen is trying to catch up to the top of the screen. This is most prominant while playing CSGO, but I have noticed it once in a while while (in certain spots on the map) playing Borderlands The Pre-Sequal. That said, playing borderlands in 1080 is a much smoother experience.
My Suspicions (perhaps they will inspire someone to think of a possible cause/solution)
1) Part of the issue is I experience tearing while playing (something I never epxerienced before). This might be caused by GPU out of sync with monitor. I have fps_max 300 in CSGO for over a year now, never experienced any tearing until that faithful day. Could GPU and monitor refresh rate cause this tearing? If so, why am I experiencing this now and not from the get go?
Nvidia Experienceinstalled and if you used that to optimize your installation it would have changed your configuration. I am going under the impression something changed. Since there isn't another explanation for the behavior you described.